An anaphylactic reaction during a cesarean section occurs rarely, and rocuronium is thought to be one of the common agents causing perioperative anaphylaxis. Here we report an anaphylactic shock after cesarean section that is suggested to be induced by the rocuronium–sugammadex complex. A 36-year-old primigravida underwent an elective cesarean section under general anesthesia due to placenta previa. While the operation was completed uneventfully, she developed anaphylactic shock following sugammadex administration. She was successfully managed with rapid treatments. Serum tryptase level was significantly elevated. Although sugammadex was first suspected to be the causative agent, the result of intradermal skin tests with sugammadex were negative. Surprisingly, a subsequent intradermal test with undiluted rocuronium caused the patient to fall into a state of shock. Furthermore, a later skin-prick test with pre-mixed rocuronium–sugammadex complex also revealed a strong positive reaction, and a test with only rocuronium showed negative. We finally concluded that the rocuronium–sugammadex complex is the causative agent in this case. To the best of our knowledge, this is the first report suggesting anaphylaxis caused by the rocuronium–sugammadex complex. This case highlights the importance of appropriate examinations to determinate the pathogenesis of anaphylaxis in order to establish risk reduction strategies.
- A suspected case of rocuronium–sugammadex complex-induced anaphylactic shock after cesarean section
- Springer Japan
Neu im Fachgebiet AINS
Meistgelesene Bücher aus dem Fachgebiet AINS
Mail Icon II